Thunderstorm Wind, Cheyenne
- When
- June 22, 7:40 PM CST
- Where
- Cheyenne County, 13 mi NW of St Francis
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 39.903, -101.973
Six-inch diameter tree broken.
Thunderstorms produced several reports of quarter size hail and wind gusts estimated at 70 mph.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GLD wrote it up.
Thunderstorms produced several reports of quarter size hail and wind gusts estimated at 70 mph.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jun 22, 1:59 PM CST, 5 hours 41 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 159 PM MDT FRI JUN 22 2007 .DISCUSSION... 17Z WATER VAPOR IMAGERY AND RUC ANALYSES INDICATED H5 SHORT WAVE TROUGH SLIDING TO THE SOUTH EAST ACROSS EASTERN NEBRASKA. TROP ANALYSIS...ALONG WITH H3 HEIGHTS INDICATES TROUGH AXIS EXTENDS INTO NORTHEAST COLORADO AND IS ASSOCIATED WITH ONGOING WEAK CONVECTION. AT THE SURFACE...SFC TROUGH WAS INDICATED ACROSS NORTHWEST CWA...WITH NEARLY 10 DEGREE TEMP GRADIENT ACROSS IT. BOTH THE NAM AND THE GFS HAD TROUBLE INITIALIZING THE H85 AND H7 THERMAL FIELDS ACROSS THE AREA...WITH THE GFS OVERALL HAVING A BETTER HANDLE ON THINGS...BUT BOTH MODELS WERE TOO WARM AT H7. TONIGHT...MAIN CONCERN FOR TONIGHT WILL BE PRECIP CHANCES AND POTENTIAL FOR HEAVY RAIN. WEAK SURFACE TROUGH WILL REMAIN DRAPED ACROSS THE AREA LATE THIS AFTERNOON AND INTO THE EVENING. CURRENTLY TROUGH IS BEGINNING TO SHOW UP AS A CU FIELD SOUTH OF KMCK...AND DRAPES SOUTHWEST TOWARDS KLAA. THINK THAT THIS TROUGH WILL BE THE PRIMARY FOCUS FOR TSRA...ALTHOUGH CONVERGENCE ALONG THE FEATURE IS FAIRLY WEAK. ALSO THINK THAT WILL SEE CONVECTION FIRE ON THE HIGHER TERRAIN AS FLOW BECOMES UPSLOPE NORTH OF THE TROUGH. AS MENTIONED BEFORE...MODELS WERE TO WARM ALOFT THIS MORNING SO EXPECTED CAP STRENGTH IS LIKELY TOO STRONG AS WELL. UNLIKE YESTERDAY WHERE CONVECTION REMAINED FAIRLY CONFINED TO THE SFC FORCING WHERE CAP WAS WEAKEST...WOULD EXPECT BETTER COVERAGE ACROSS THE AREA THIS EVENING. WEAK SHORTWAVE TROUGH WILL BE MOVING OVER THE AREA BETWEEN 00-06Z SO REALLY CANT RULE OUT A STORM FIRING ANYWHERE ALONG THE SFC TROUGH AND UPPED POPS EVERYWHERE. STORM MOVEMENT WILL ONCE AGAIN BE SLOW...AND WITH PWS OVER AN INCH AND AVERAGE MIXING RATIOS IN THE 0-1KM LAYER OVER 12 G/KG HEAVY RAIN WILL ONCE AGAIN BE A THREAT. SHORTWAVE RIDGING WILL BEGIN TO BUILD OVER THE REGION AFTER 06Z...WHICH SHOULD INHIBIT ANY CONVECTION MAINTAINING ITSELF OVER NIGHT. TOMORROW/TOMORROW NIGHT...WEAK SFC TROUGH/STATIONARY FRONT WILL BE DRAPED FROM EAST TO WEST ACROSS THE CENTER OF THE CWA. SYNOPTIC SCALE RIDGING/SUBSIDENCE WILL ONCE AGAIN BE IN FORCE ACROSS THE AREA. DESPITE THE SUBSIDENCE...TEMPS ALOFT ARE SLOW TO WARM AND WITH SFC TDS REMAINING IN THE UPPER 50S AND LOW 60S THE AIRMASS WILL ONCE AGAIN BECOME WEAKLY CAPPED. WITH SYNOPTIC SCALE SUBSIDENCE ONGOING...AND FAIRLY WEAK CONVERGENCE AT THE SFC DONT THINK MUCH TSRA WILL DEVELOP...BUT CANT RULE OUT AN ISOLATED STORM. SUNDAY-MONDAY NIGHT...H5 RIDGING AXIS WILL REMAIN ACROSS THE AREA AS MID LEVEL TEMPS CONTINUE TO WARM...WITH H7 TEMPS REACHING 14-16C ACROSS THE WEST (AS PER SREF MEANS) BY SUNDAY AFTERNOON. WITH STRONGER CAP...NO CLEAR SURFACE FEATURES AND OVERALL WEAKER INSTABILITY WILL KEEP FORECAST DRY. SIMILAR SET UP OCCURS AGAIN ON MONDAY WITH SFC TROUGH SITUATED TO THE WEST. TROUGH LIFTING ACROSS THE NORTHERN CONUS WILL WEAKEN AND SHIFT TO THE SOUTH THE H7 THERMAL RIDGE...ALLOWING FOR WEAKER CINH ACROSS THE AREA. ALREADY HAVE ISOLATED TSTMS IN FORECAST AND DONT SEE ANY REASON TO REMOVE THEM AT THIS TIME. IN THE EXTENDED...MEDIUM RANGE PROBLEMS WILL CONTINUE TO BE TEMPS...AND ANY POSSIBLE CONVECTION THROUGH BEGINNING OF THE WEEK. 00Z AND 06Z GFS SHOWING DECENT CONTINUITY FROM YESTERDAYS RUN WITH A SLIGHT BREAK DOWN OF THE RIDGE DURING THE BEGINNING OF THE WEEK AS TROUGH SLIDES ACROSS NORTHERN US BORDER FOLLOWED BY A AMPLIFICATION OF THE RIDGE AND FLOW TRANSITIONING TO A FAIRLY AMPLIFIED TROUGH-RIDGE-TROUGH PATTERN ACROSS THE CONUS. ECMWF APPEARS TO BE AN OUTLIER WITH AN INTENSE H5 LOW DEVELOPING ALONG THE CANADIAN BORDER BY TUESDAY...WHICH DRIVES COLD FRONT MUCH FARTHER SOUTH THROUGH THE AREA. BASED ON ENSEMBLES AND EXPECTED PATTERN PLAN TO IGNORE THE ECMWF SOLUTION FOR NOW...AND LEAN TOWARDS OPERATIONAL GFS WHICH IS WELL SUPPORTED BY ENSEMBLE MEANS. 12Z GFS COMPLICATES THINGS SOMEWHAT...BLASTING COLD FRONT ACROSS THE AREA TUESDAY AFTERNOON AS PREVIOUS RUNS HELD OFF UNTIL THE EVENING. ENSEMBLES SUPPORT SLOWER SOLUTION...SO FOR NOW WILL TREND IN THAT DIRECTION BUT HAVE SPED THINGS UP SLIGHTLY. KEPT POPS IN THROUGH SEVERAL PERIODS AS BOUNDARY LAYER MOISTURE REMAINS SUFFICENT ACROSS THE AREA WITH A RELATIVELY WEAK CAP...DESPITE RIDGING. AT THIS TIME...BEST SHOT FOR PRECIP WILL BE TUESDAY. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && JRM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1053 AM MDT FRI JUN 22 2007 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-231230- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1053 AM MDT FRI JUN 22 2007 /1153 AM CDT FRI JUN 22 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP IN THE VICINITY OF THE CONVERGENCE ZONE NEAR A WEAK SURFACE TROUGH EXTENDING FROM SOUTHWEST NEBRASKA INTO FAR EASTERN COLORADO THIS AFTERNOON AND EVENING. GOOD INSTABILITY AND AVAILABLE MOISTURE...A FEW STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS THROUGH THE EVENING HOURS. STORMS ARE EXPECTED TO DIMINISHING AROUND MIDNIGHT. DUE TO SLOW STORM MOTIONS...HEAVY RAIN MAY ALSO CAUSE LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. MCGUIRE/LOCKHART
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
202 PM MDT FRI JUN 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0202 PM HAIL 17 S BURLINGTON 39.06N 102.27W
06/22/2007 E1.00 INCH KIT CARSON CO TRAINED SPOTTER
&&
KJAMESPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
253 PM MDT FRI JUN 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0253 PM HAIL 6 NW ARAPAHOE 38.91N 102.25W
06/22/2007 E1.00 INCH CHEYENNE CO PUBLIC
&&
KJAMESSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 421 PM MDT FRI JUN 22 2007 KSZ002-222300- RAWLINS- 521 PM CDT FRI JUN 22 2007 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR RAWLINS COUNTY IN NORTHWEST KANSAS... AT 520 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A SEVERE THUNDERSTORM NEAR BEARDSLEY...AND MOVING SOUTHEAST AT 10 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. THIS INCLUDES HIGHWAY 36 BETWEEN MILE MARKERS 37 AND 49. LAMMERS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 643 PM MDT FRI JUN 22 2007 COZ090-091-230130- KIT CARSON COUNTY-YUMA COUNTY- 643 PM MDT FRI JUN 22 2007 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR KIT CARSON COUNTY IN EAST CENTRAL COLORADO AND YUMA COUNTY IN NORTHEAST COLORADO... AT 641 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CLARKVILLE TO 6 MILES SOUTHEAST OF ABARR TO 8 MILES NORTHEAST OF FLAGLER...AND MOVING EAST AT 10 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 400 AND 415. THIS INCLUDES HIGHWAY 36 BETWEEN MILE MARKERS 181 AND 201. LAMMERS
The Goodland radar (KGLD), 64 km away, was scanning. The volume nearest the first event began at 01:39 UTC.
1 thunderstorm wind. Local standard time, as filed.
Six-inch diameter tree broken.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2007Every state in 2007This day in weather historyWarnings in Kansas, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 30895.